Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 100, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 12, 2002, 3:19 PM CDT for Door County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2002, 3:19 PM CDT (20:19 UTC)
- Expired
- Aug 12, 2002, 4:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Door County, WI
The radar
The Green Bay radar (KGRB), 101 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
924
WUUS53 KGRB 122019
SVRGRB
WIC029-122100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
319 PM CDT MON AUG 12 2002
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOOR COUNTY IN WISCONSIN
* UNTIL 400 PM CDT
* AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF SEVERE THUNDERSTORMS WITH STRONG WINDS AND HAIL. THE LINE
WAS LOCATED FROM 16 MILES NORTHWEST OF EPHRAIM TO 18 MILES
SOUTHWEST OF STURGEON BAY. THE LINE WAS MOVING NORTHEAST AT 35 MPH.
* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE...
POTAWATOMI STATE PARK BY 320 PM CDT.
CHAMBERS ISLAND BY 320 PM CDT.
KOLBERG BY 320 PM CDT.
EGG HARBOR BY 325 PM CDT.
IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60
MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.
CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4537 8743 4488 8749 4467 8772 4482 8704
4525 8677 4574 8671
MGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:15 PM CDT, 4 minutes earlier.
Area forecast discussion, Aug 12, 3:15 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CDT MON AUG 12 2002 PCPN COVERAGE AND POTENT OF SVR WX THE MAIN CHALLENGE TNT. WITH SFC LOW WELL NORTH OF THE US/CAN BORDER...CDFNT MAKING MORE OF ADVANCE INTO NW/NC WI THIS AFTN. SFC TROF POSITION MOVING INTO NC WI WITH NOTED WINDS TO MORE OF A SW DIRECTION OVER NC WI. MEANWHILE 70 DPTS OVER MUCH OF C/EC WI AHD OF THE TROF/FRONT AND RECENT SAT IMAGES INDICATE MARGINAL BREAKS IN THE CLD COVER...BUT MSAS INSTAB GRAPHICS INDICATE -4 TO -6 LI. ISOLD SHRA/TSRA/S WERE DEVELOPG IN AVBL BREAKS AHEAD OF SFC TROF AT 19Z. CONVECTION MAY ALSO HAVE BEEN AIDED BY A WK VORT CENTERED OVR NC WI AT 18Z. AFT THIS ROUND OF CONVECTION...FRONT TO THE WEST OVERALL QUIET EXCEPT NEAR AREA OF COUPLED JET OVER WRN IA. EXPECT SOME OF THIS CONVECTION WILL WORK INTO AT LEAST THE SRN PORTION OF THE CWA FOR OVERNIGHT AS FRONT SLIDES OVER. WK CONVERGENCE AND TIMING OF UPR JET PROVIDE LESS CHC OF TSRA FOR NRN WI OVERNIGHT LATEST MODEL TRENDS IS TO SLOW DOWN THE FRONT FOR TUESDAY AS FRONTAL BOUNDARY STILL LINGERS OVER SOUTEAST WI. CLDS AND SCT SHRAS WILL STILL HANG AROUND TUE OVER EC WI AS MOISTURE LINGERS. AVN EVEN LIFTS A SFC LOW ALONG THE BOUNDARY ON TUESDAY. UPR TROF LAGS BEHIND FOR TUESDAY AS WELL BUT MID LEVEL DRYING SHOULD BE SUFFICIENT TO EVENTUALLY END PCPN OVER MOST LOCATIONS. MDM RANGE MODELS INDICATE A FAIRLY ACTIVE FLOW TWD THE WEEKEND AS NEAR ZONAL FLOW REMAINS OVER THE UPPER MIDWEST. REGION WILL BE IN A TRANSISTION OR SERIES OF SFC LOWS WITH FRONTAL BOUNDARIES. .GRB...NONE. HELMAN WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Aug 12, 12:00 PM CDT, 3 hours 19 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-122030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT MON AUG 12 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON AND TONIGHT. A COLD FRONT EXTENDING FROM NORTHEAST MINNESOTA TO NORTHWEST IOWA EARLY TODAY...WILL MOVE INTO NORTHWESTERN WISCONSIN DURING THE AFTERNOON. THE FRONT WILL THEN TRACK OVER THE FORECAST AREA TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT THIS AFTERNOON AND TONIGHT. SINCE THE AIR MASS REMAINS MOIST AHEAD OF THE FRONT...THEIR IS THE POTENTIAL OF THE ENVIRONMENT TO BECOME VERY UNSTABLE PRIOR TO THE FRONT. HOWEVER THE AMOUNT OF INSTABILITY WILL BE VERY DEPENDENT ON THE AMOUNT OF SUNSHINE THIS AFTERNOON. LATEST SATELLITE IMAGERY INDICATES MOSTLY CLOUDY SKIES OVER THE REGION AROUND NOON. IF SIGNIFICANT BREAKS IN THE CLOUD COVER DOES OCCUR THIS AFTERNOON...A FEW STORMS MAY BECOME SEVERE...ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. DAMAGING WINDS...AND TORRENTIAL RAINFALL WILL BE THE PRIMARY THREATS... WITH LARGE HAIL ALSO POSSIBLE. SOUTHWEST MARATHON COUNTY RECEIVED UP TO 5 INCHES OF RAIN LAST NIGHT... CAUSING SOME RIVERS TO GO ABOVE THEIR BANKS. ANY ADDITIONAL HEAVY RAINFALL COULD CAUSE SOME SIGNIFICANT FLOODING THERE. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. HELMAN WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 11:20 PM CDT | Flash Flood Warning | GRB | Marathon | 6 hr |
| Aug 12, 2:00 PM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca | 45 min |
| Aug 12, 3:01 PM CDT | Special Marine Warning | GRB | 29 min | |
| Aug 12, 3:24 PM CDT | Special Marine Warning | GRB | 66 min | |
| Aug 12, 3:24 PM CDT | Special Marine Warning | GRB | 66 min | |
| Aug 12, 4:27 PM CDT | Special Marine Warning | GRB | 78 min | |
| Aug 12, 4:27 PM CDT | Special Marine Warning | GRB | 78 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.